Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 13, NWS Lubbock, TX

March 11, 202312 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 11, 2023, 2:01 AM CST for 12 counties in Texas. It took effect at Mar 11, 2023, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2023, 2:01 AM CST (08:01 UTC)
In effect from
Mar 11, 2023, 11:00 AM CST
Expired
Mar 11, 2023, 5:53 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS74 KLUB 110801
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
201 AM CST Sat Mar 11 2023

TXZ021>024-027>030-033>036-120100-
/O.NEW.KLUB.WI.Y.0013.230311T1700Z-230312T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Ralls, and Crosbyton
201 AM CST Sat Mar 11 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.
  Highest gusts across the far southwest Texas Panhandle. 

* WHERE...Far Southwest Texas Panhandle and South Plains.

* WHEN...From 11 AM this morning to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
495 
WWUS74 KLUB 112353
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
553 PM CST Sat Mar 11 2023

TXZ021>024-027>030-033>036-120100-
/O.CAN.KLUB.WI.Y.0013.000000T0000Z-230312T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Ralls, and Crosbyton
553 PM CST Sat Mar 11 2023

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria.

$$

Sincavage

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:42 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 10, 10:42 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1042 PM CST Fri Mar 10 2023

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 212 PM CST Fri Mar 10 2023

An upper low will transition across the northern CONUS this
afternoon, while a near 70 knot 500mb jet axis in the nearly zonal
flow aloft approaches West Texas. In return, a weak disturbance
aloft over the Rockies will help to develop surface troughing this
evening and overnight. The low level jet will increase during the
overnight hours with 850mb winds around 40 to 50 knots. Therefore,
breezy southwest winds are expected late tonight into tomorrow
morning. With breezy winds and some mid to high cloud cover,
temperatures tonight are expected to remain mild and well above
normal in the upper 40s to mid 50s.

Tomorrow, the lee low will slide eastward with a secondary increase
in the 850mb winds up to 40 knots possible. Daytime heating and
mixing will give way to breezy to windy conditions across the
forecast area with the higher wind speeds more confined to the High
Plains through the afternoon hours. Wind Advisory winds are possible
mostly across the western extent of the far southwest Texas
Panhandle and northern South Plains with forecast west winds of 25
to 35 mph and gusts up to 45 to 50 mph possible. Temperatures are
expected to warm quite nicely through the day tomorrow with breezy
downsloping west winds. Areas off the Caprock will warm into the mid
to upper 80s, while along the higher plains temperatures will remain
slightly cooler in the upper 70s to lower 80s. Towards sunset, the
winds will begin to diminish as the cold front quickly approaches
the far Southern Texas Panhandle.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 212 PM CST Fri Mar 10 2023

A cold front will push through the Texas Panhandle Saturday evening
and overnight leading to cooler temperatures Sunday and Monday.
There is a chance of rain Sunday night and early Monday morning as
large scale lift increases in response to a 250 mb jet streak moving
east across the Texas Panhandle but a relatively dry atmospheric
column will keep rain amounts light. GFS guidance indicates a weak
500 mb shortwave trough will move over West Texas on Tuesday leading
to another a slight chance of rain showers across the forecast area.
However, ECMWF shows a much more subtle shortwave and consequently
lower chances of precipitation. Upper level shortwave ridging will
then takeover on Wednesday leading to warming temperatures and lower
chances of precipitation. A more powerful upper level trough is
expected to approach the region on Thursday leading to another shot
of precipitation as large scale lift and moisture increases, but
long term guidance differs substantially in the strength and track
of the upper level trough. This troughing is expected to drive a
cold front south through the forecast area on Thursday but timing is
uncertain and will again depend on the track and speed of the
upper level trough.

&&

.AVIATION...
(06Z TAFS)
Issued at 1030 PM CST Fri Mar 10 2023

VFR is likely through the TAF period, however, periods of blowing
dust may impact visbys on Saturday afternoon. Strong winds will
pick up out of the west by late morning which may create visby
restrictions with blowing dust at KLBB and KPVW.

&&

.FIRE WEATHER...
Issued at 212 PM CST Fri Mar 10 2023

Breezy west winds of 25 to 35 mph with gusts up to 45 to 50 mph are
possible tomorrow afternoon across much of the far Southern Texas
Panhandle, South Plains and northern Rolling Plains. Warm
temperatures in the 70s to 80s and dry conditions will give way to
minimum relative humidity values between 15 to 20 percent. With ERC
values in the 60th to 70th percentile, near critical to critical
fire weather conditions are possible across much of the forecast
area tomorrow afternoon. RFTIs are around 4 with a some spotty 5s,
but these are heavily driven by the breezy winds as the lowest
relative humidity values are farther east off the Caprock. A Fire
Weather Watch remains in effect for tomorrow afternoon and early
evening across the South Plains and far southwest Texas Panhandle.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for TXZ021>023-027>029-033>035-039>041.

&&

SHORT TERM...11
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Mar 10, 2:22 PM CST, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
222 PM CST Fri Mar 10 2023

TXZ021>044-112030-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
222 PM CST Fri Mar 10 2023

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Near critical to critical fire weather conditions are expected
across the South Plains and southwest Texas Panhandle due to strong
west winds with warm and dry conditions. A Fire Weather Watch is in
effect for tomorrow afternoon across the South Plains and southwest
Texas Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.